Chloral hydrate overdose survived after cardiac arrest with excellent response to intravenous β-blocker

Shaik Karimulla Shakeer*, Babji Kalapati, Suad Abdullah Al Abri, Mujahid Al Busaidi

*المؤلف المقابل لهذا العمل

نتاج البحث: المساهمة في مجلةArticleمراجعة النظراء

ملخص

Chloral hydrate (CH) poisoning is not commonly seen in the emergency department. CH is a commonly prescribed sedative agent for various day care procedures despite its toxic profile even when other safe sedative medications are available. We report a case of CH poisoning that manifested with neurotoxicity followed by cardiotoxicity leading to cardiac arrest. With a high index of suspicion and proper management, our patient was discharged with normal neurological outcome. In this case report, we discuss CH poisoning and toxicity with highlights on specific intervention including β-blockers. CH induced arrhythmias have been reported to be refractory to the standard antiarrhythmic medications and respond well to β-blockers.

اللغة الأصليةEnglish
الصفحات (من إلى)244-248
عدد الصفحات5
دوريةOman Medical Journal
مستوى الصوت34
رقم الإصدار3
المعرِّفات الرقمية للأشياء
حالة النشرPublished - مايو 2019
منشور خارجيًانعم

ASJC Scopus subject areas

  • ???subjectarea.asjc.2700???

بصمة

أدرس بدقة موضوعات البحث “Chloral hydrate overdose survived after cardiac arrest with excellent response to intravenous β-blocker'. فهما يشكلان معًا بصمة فريدة.

قم بذكر هذا